MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401450
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact event date is unknown.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Neither the reported patient symptoms or device performance allegation can be confirmed.Based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the physician requested an ambicor penile prosthesis (app) revision surgery due to the patient could not use the prosthesis.
 
Additional Manufacturer Narrative
B3 date of event: the exact event date is unknown.Investigation summary: with all the available information, boston scientific concludes that the reported mechanical difficulty was not confirmed as product analysis was unable to confirm the reported event.Review of the manufacturing documentation confirmed that the device met all specifications prior to shipment form boston scientific.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the ambicor cylinders, pump and tubing were visually inspected and examined using a microscope.The tubing was identified as having been cut to separate the cylinder 1, cylinder 2 and pump.It was informed that the sharp instrument damage occurred during decontamination process and it will considered be a secondary failure.Both cylinders had wear at folds in the cylinder bodies.Both cylinders had leak in the proximal cylinder bodies that was the result of a sharp instrument damage which probably occurred during the explant surgery.Due to this damage being consistent with explant surgery it will be considered a secondary failure.No damage was identified in relation to the pump.Product analysis was unable to confirm the reported events.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the physician requested an ambicor penile prosthesis (app) revision surgery due to the patient could not use the prosthesis.The device was returned for analysis with no additional information.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13052529
Report Number2124215-2021-38416
Device Sequence Number3888657
Product Code FHW
UDI-Device Identifier00878953000947
UDI-Public00878953000947
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/21/2023
Device Model Number72401450
Device Catalogue Number72401450
Device Lot Number1000077444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown